Ask a doctor

Should I Discontinue Use of Retin-A?

I was prescribed Retin-A Micro 0.1% by my dermatologist for mild/moderate acne. I have been using Retin-A for about three months and while I have seen some small improvement, my skin still breaks out frequently and I still have several blemishes (usually one or two very inflamed) at any given time. I have also noticed my blemishes leave red marks more often since using the product. Is there hope for me or should I try something else? I'm becoming discouraged. Thanks!

Doctor Answers (2)

Should I discontinue use of Retin-A

+1

Discontinuing use of Retin-A isn't going to help your skin get better. You may need a stronger medication, oral or topical. But you will need to see a physician. Remember that with any acne medication you only start to see results after about 45 days of use. So even at 3 months of usage, you really only have 45 days of improvement at this point in time. See your physician to discuss the situation.

Las Vegas Dermatologist
4.5 out of 5 stars 6 reviews

Acne and Retin-A Micro

+1

Unfortunately this is not a specific cause for acne.  I would encourage you to continue with your Retin-A Micro and ask your physician about adding a Benzyl Peroxide product to your regimen...

Good luck.  Hope this helps. 

 

Dr. Grant Stevens    Marina Plastic Surgery Associates       Marina del Rey, CA           The Institute

Web reference: http://www.marinaplasticsurgery.com/skin.cfm

Los Angeles Plastic Surgeon
4.5 out of 5 stars 57 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.